Effexor (Venlafaxine) and insane dreams

Discussion in 'General Chat' started by aylp, Nov 12, 2014.

tinnitus forum
    1. aylp
      Depressed

      aylp Member Benefactor

      Location:
      Newcastle, UK
      Tinnitus Since:
      4/2014
      In order to cope with T, H and dizziness I was prescribed with an antidepressant that is so playful(!). In the prescription it says "This drug may lead you to have weird dreams". I started taking it and wow, weird is not the right adjective for that, insane is better. I actually want to share one of them that I won't forget it because of the oddities, our brain just insanely tries to forget them:

      Sitting on a beach with friends, suddenly moon rises when it is still bright then some hallucination resembling things starts happening to the moon: it turns purple and increases its number to three suddenly. Then, starts moving along linearly, leaving a shade of itself as it does like an aeroplane in the sky. It suddenly accounts for the 10% of the sky. Everyone on the beach panics and runs away home.

      Hours later, it is dark now. Moon is very bright but settled to its normal position. Talking about what happened earlier with dat in our house down near the beach. Suddenly there is an earthquake, small but subtle. We jump off to the garden. I look at the moon it moves around its centre. Creating illusions of many moons. Suddenly it stops and starts approaching to Earth, it gets bigger and bigger and bigger. I can see every crack and impact crater it has. Out of panic I scream "It is going to hit"; we duck to the ground. Small meteors starts to hit, I suddenly think everything is going to end in a matter of seconds: when the Moon collides with Earth.. A pause... the Moon didn't strike the Earth but many meteors did. I was cut in my leg, I see mom bleeding from her shoulder, dad is fine. Then we move back home after hiding under some buildings for a while. The other day NASA reports the events that took place the other night... It says that it was caused by a movement of the magnetic field of the Earth that caused the hallucination pattern on the Moon (I guess meteors were just a coincidence). Talking to friends the experience was only witnessed on some particular locations on Earth..

      Sweet dreams with Venlafaxine...
       
      • Like Like x 2
    2. jimH
      No Mood

      jimH Member Benefactor

      Tinnitus Since:
      30 years+
      Cause of Tinnitus:
      Acoustic trauma
      The worst dream I had on the stuff was that I remarried my ex wife. Come to think of it, I should re-classify that as a nightmare!....:LOL:
       
      • Funny Funny x 4
      • Like Like x 1
    3. aylp
      Depressed

      aylp Member Benefactor

      Location:
      Newcastle, UK
      Tinnitus Since:
      4/2014
      You can enrich that using venlafaxine :D
       
    4. MariaH
      Dreaming

      MariaH Member

      Location:
      Barcelona
      Tinnitus Since:
      07/2013
      Cause of Tinnitus:
      Medication
      Makes you wonder what that stuff does to your brain... :bored:
       
      • Agree Agree x 2
    5. aylp
      Depressed

      aylp Member Benefactor

      Location:
      Newcastle, UK
      Tinnitus Since:
      4/2014
      @MariaH

      I think it pumps up its imagination with some chemicals around. How is Spain, I am missing it? :)
       
    6. Danny Boy
      Cheerful

      Danny Boy Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      7/2014
      Cause of Tinnitus:
      Ear infection
      I had some odd dreams on amitriptyline.
       
    7. ruben ruiz

      ruben ruiz Member

      Location:
      Tucson, AZ
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      I believe it was meds and stress
      Read the side effects of Venlafaxine. It causes insomnia and is ototoxic. Dont want to burst your bubble.
      I personally dont like it, yet there not much I like in my life right now. I habituated then everything took a down turn and I have to re habituate.
       
    8. ruben ruiz

      ruben ruiz Member

      Location:
      Tucson, AZ
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      I believe it was meds and stress
      Has anyone had experience with Venlafaxine? My tinnitus is doable up to 3pm when I take the Venlafaxine.
      Then the T takes off. I dont trust this med. Is it ototoxic? Ive been weening off it real slow. I would appreciate any info on this med. What does it say that I feel better off then on the med?
       
    9. Lara K

      Lara K Member

      Tinnitus Since:
      09/2014
      That dream makes me smile because I had a similar-ish dream and I was not taking anything at the time. Looking up at the sky, seeing that the moon looked really bright and large, wait too bright and large! There were aliens in my dream that had knocked the moon out of orbit, but yeah meteors I dream about those on a regular basis. I have always had pretty interesting dreams. I wonder if it is because I don't sleep very deeply. Awesome moon dream though. Glad I am not the only one, lol.
       
    10. Every single AD with the exception of Remeron is " ototoxic"..most often than not, people do just fine on these drugs, in fact it helps many cope with these hideous afflictions.
       
    11. MariaH
      Dreaming

      MariaH Member

      Location:
      Barcelona
      Tinnitus Since:
      07/2013
      Cause of Tinnitus:
      Medication
      Wouldn't bet my life on it @Street Spirit, I got T as a result of Remeron... and there as others on this forum who did too.
       
    12. Maria, I remember you messaging me and warning me that Remeron made your T worse. I hope you have returned to baseline.

      From what I have read it's pretty safe..but one never knows..I still wouldn't be afraid to try an AD if my depression was severe.
       
    13. MariaH
      Dreaming

      MariaH Member

      Location:
      Barcelona
      Tinnitus Since:
      07/2013
      Cause of Tinnitus:
      Medication
      Like you said @Street Spirit ... one never knows.. we all try to make the best decisions for our bodies and minds based on hearsay, ''scientific'' literature and our doctor's advice. Not easy!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.